Alert archive / Vermont / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 8, NWS Burlington, VT

May 27, 2015Franklin County, Grand Isle County, Orleans County, Vermont

NWS Burlington, VT issued this severe thunderstorm warning at May 27, 2015, 1:22 PM EDT for Franklin County, Grand Isle County, Orleans County, Vermont. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 27, 2015, 1:22 PM EDT (17:22 UTC)
Expired
May 27, 2015, 2:15 PM EDT
In force
53 min
Issued by
NWS Burlington, VT
Area
Storm-based polygon

Counties Franklin County, VT, Grand Isle County, VT, Orleans County, VT

The radar

The Burlington radar (KCXX), 41 km from the middle of the area, began a volume at 17:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 27, 12:54 PM EDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Gray, ME (KGYX), launched 12:00Z, 5.4 hours before the alert went out and 234 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Gray, ME at 12:00Z on 2015-05-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 171 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Gray, ME at 12:00Z on 2015-05-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 65 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
171 J/kg
Mixed-layer CIN
-109 J/kg
Mixed-layer LCL
1251 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
65 m²/s²
0-3 km storm-relative helicity
100 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

730 
WUUS51 KBTV 271722
SVRBTV
VTC011-013-019-271815-
/O.NEW.KBTV.SV.W.0008.150527T1722Z-150527T1815Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BURLINGTON VT
122 PM EDT WED MAY 27 2015

THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL GRAND ISLE COUNTY IN NORTHWESTERN VERMONT...
  NORTHWESTERN ORLEANS COUNTY IN NORTHEASTERN VERMONT...
  FRANKLIN COUNTY IN NORTHWESTERN VERMONT...

* UNTIL 215 PM EDT

* AT 121 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
  CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS
  OF 60 MPH. THIS STORM WAS LOCATED NEAR NORTH HERO...AND MOVING
  NORTHEAST AT 45 MPH.

* LOCATIONS TO BE IMPACTED INCLUDE...
  FRANKLIN...GRAND ISLE...RICHFORD...SHELDON...FAIRFIELD...
  BERKSHIRE...ENOSBURG FALLS...MONTGOMERY...NORTH HERO...JAY...LAKE
  CARMI STATE PARK...HIGHGATE FALLS...JAY IN FRANKLIN COUNTY...
  MONTGOMERY CENTER...NEWPORT CENTER...GEORGIA CENTER...NORTH TROY...
  ALLENS BAY IN GRAND ISLE COUNTY...HOLBROOK BAY AND KILLKARE STATE
  PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BOATERS ON LAKE CHAMPLAIN SHOULD SEEK SAFE HARBOR NOW! STRONG WINDS
WILL CAUSE HIGHER WAVES AND SUDDEN WIND SHIFTS MAY OVERTURN BOATS.

WHEN YOU CAN DO SO SAFELY...PLEASE REPORT HAIL...DAMAGING WINDS...AND
TREES DOWN BY CALLING...8 0 2 8 6 3 4 2 7 9...FACEBOOK OR TWITTER AT
NWSBURLINGTON...OR SUBMIT A STORM REPORT AT WEATHER.GOV/BURLINGTON.

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO
AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.

IF ON OR NEAR LAKE CHAMPLAIN...GET OUT OF THE WATER AND MOVE INDOORS 
OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 15 MILES 
FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE 
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW. DO 
NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM.

&&

LAT...LON 4500 7210 4499 7208 4470 7315 4472 7323
      4468 7323 4465 7333 4470 7336 4481 7334
      4501 7308
TIME...MOT...LOC 1721Z 237DEG 40KT 4478 7322 

$$

NEILES
3 follow-up statements
188 
WWUS51 KBTV 271743
SVSBTV

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
143 PM EDT WED MAY 27 2015

VTC011-013-019-271815-
/O.CON.KBTV.SV.W.0008.000000T0000Z-150527T1815Z/
GRAND ISLE VT-ORLEANS VT-FRANKLIN VT-
143 PM EDT WED MAY 27 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 PM EDT
FOR SOUTHERN GRAND ISLE...NORTHWESTERN ORLEANS AND FRANKLIN
COUNTIES...

AT 142 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE
OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60
MPH. THIS STORM WAS LOCATED NEAR FAIRFIELD...MOVING NORTHEAST AT 40
MPH.

LOCATIONS IMPACTED INCLUDE...
FRANKLIN...GRAND ISLE...RICHFORD...SHELDON...FAIRFIELD...BERKSHIRE...
ENOSBURG FALLS...MONTGOMERY...JAY...LAKE CARMI STATE PARK...NEWPORT
CENTER...HIGHGATE FALLS...JAY IN FRANKLIN COUNTY...GEORGIA CENTER...
MONTGOMERY CENTER...NORTH TROY...HOLBROOK BAY...KILLKARE STATE
PARK...LAPANS BAY AND EAST FAIRFIELD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN YOU CAN DO SO SAFELY...PLEASE REPORT HAIL...DAMAGING WINDS...AND
TREES DOWN BY CALLING...8 0 2 8 6 3 4 2 7 9...FACEBOOK OR TWITTER AT
NWSBURLINGTON...OR SUBMIT A STORM REPORT AT WEATHER.GOV/BURLINGTON.

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM.  MOVE INDOORS
IMMEDIATELY. LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...
IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING.

&&

LAT...LON 4500 7210 4499 7208 4470 7315 4472 7323
      4468 7323 4465 7333 4470 7336 4478 7327
      4487 7318 4497 7314 4501 7308
TIME...MOT...LOC 1742Z 242DEG 35KT 4484 7304 

$$

NEILES
108 
WWUS51 KBTV 271802
SVSBTV

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
202 PM EDT WED MAY 27 2015

VTC011-013-019-271815-
/O.CON.KBTV.SV.W.0008.000000T0000Z-150527T1815Z/
GRAND ISLE VT-ORLEANS VT-FRANKLIN VT-
202 PM EDT WED MAY 27 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 PM EDT
FOR SOUTHEASTERN GRAND ISLE...NORTHWESTERN ORLEANS AND CENTRAL
FRANKLIN COUNTIES...

AT 201 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE
OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60
MPH. THIS STORM WAS LOCATED OVER SHELDON...MOVING NORTHEAST AT 35
MPH.

LOCATIONS IMPACTED INCLUDE...
FRANKLIN...RICHFORD...SHELDON...FAIRFIELD...BERKSHIRE...ENOSBURG
FALLS...MONTGOMERY...JAY...LAKE CARMI STATE PARK...NEWPORT CENTER...
JAY IN FRANKLIN COUNTY...GEORGIA CENTER...MONTGOMERY CENTER...NORTH
TROY...HOLBROOK BAY...KILLKARE STATE PARK...EAST FAIRFIELD...WEST
HILL...ST. ALBANS POINT AND BURTON ISLAND STATE PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN YOU CAN DO SO SAFELY...PLEASE REPORT HAIL...DAMAGING WINDS...AND
TREES DOWN BY CALLING...8 0 2 8 6 3 4 2 7 9...FACEBOOK OR TWITTER AT
NWSBURLINGTON...OR SUBMIT A STORM REPORT AT WEATHER.GOV/BURLINGTON.

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM.  MOVE INDOORS
IMMEDIATELY. LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...
IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING.

&&

LAT...LON 4465 7333 4478 7321 4486 7308 4492 7297
      4501 7295 4500 7210 4499 7208 4470 7315
      4472 7323 4468 7323 4466 7331
TIME...MOT...LOC 1801Z 244DEG 31KT 4485 7290 

$$

NEILES
188 
WWUS51 KBTV 271813
SVSBTV

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
213 PM EDT WED MAY 27 2015

VTC011-013-019-271822-
/O.EXP.KBTV.SV.W.0008.000000T0000Z-150527T1815Z/
GRAND ISLE VT-ORLEANS VT-FRANKLIN VT-
213 PM EDT WED MAY 27 2015

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN GRAND ISLE...
NORTHWESTERN ORLEANS AND CENTRAL FRANKLIN COUNTIES WILL EXPIRE AT 215
PM EDT...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER HEAVY RAIN
IS STILL POSSIBLE WITH THIS THUNDERSTORM.

LAT...LON 4465 7333 4478 7321 4486 7308 4492 7297
      4501 7295 4500 7210 4499 7208 4470 7315
      4472 7323 4468 7323 4466 7331
TIME...MOT...LOC 1810Z 237DEG 40KT 4485 7290 

$$

NEILES

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Burlington, VT wrote its last area forecast discussion before this severe thunderstorm warning went out at May 27, 1:19 PM EDT, 3 minutes earlier.

Area forecast discussion, May 27, 1:19 PM EDT, 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BURLINGTON VT
119 PM EDT WED MAY 27 2015

.SYNOPSIS...
STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED INTO THIS EVENING ACROSS
VERMONT AND PORTIONS OF NORTHERN NEW YORK. SOME THUNDERSTORMS WILL
PRODUCE LOCALLY DAMAGING WINDS...HAIL...AND HEAVY RAINFALL ALONG
WITH FREQUENT LIGHTNING. THERE IS A CHANCE FOR RAIN SHOWERS ON
THURSDAY AS A COLD FRONT MOVES THROUGH THE REGION. DRIER WEATHER IS
EXPECTED ACROSS THE NORTH COUNTRY THURSDAY NIGHT AND FRIDAY.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
AS OF 110 PM EDT WEDNESDAY...SEVERE THUNDERSTORM WATCH HAS BEEN
ISSUED FOR ENTIRE FORECAST AREA WITH EXCEPTION OF ST LAWRENCE
COUNTY NY. STORMS DEVELOPING ACROSS ADIRONDACKS AND SPREADING INTO
NORTHERN CHAMPLAIN VALLEY AT THIS TIME...WHILE DRY CONDITIONS
PREVAIL ACROSS REST OF VERMONT WITH PARTIAL SUNSHINE AND TEMPERATURES
IN THE 80S. THIS IS ALLOWING FOR FURTHER DESTABILIZATION OF
ATMOSPHERE...WHICH WILL ALLOW FOR THUNDERSTORMS TO STRENGTHEN AS
BROKEN LINE OF STORMS TRANSLATES EAST ACROSS CHAMPLAIN VALLEY AND
REST OF VERMONT...WITH SOME STORMS EXPECTED TO BECOME SEVERE. MAIN
SEVERE WEATHER THREAT STILL SHAPING UP TO BE DAMAGING WINDS...AND
WITH HIGH PRECIPITABLE WATER VALUES AROUND 1.75 INCHES...THERE IS
ALSO POTENTIAL FOR LOCALLY HEAVY RAINFALL. HAVE MADE SOME
ADJUSTMENTS TO HOURLY PARAMETERS TO REFLECT LATEST CONDITIONS AND
EXPECTED TRENDS FOR THIS AFTERNOON AND TO INCLUDE NECESSARY
ENHANCED WORDING FOR SEVERE THUNDERSTORMS.

EARLIER DISCUSSION FROM 432 AM EDT WEDNESDAY...COMPOSITE RADAR
LOOP ALREADY SHOWING SOME SCATTERED SHOWERS ACROSS THE NORTHERN
CHAMPLAIN VALLEY AND NORTHERN VERMONT AT THIS TIME. EXPECTING
CONDITIONS TO DESTABILIZE BY EARLY THIS AFTERNOON WITH CAPES
VALUES RANGING FROM 500-1500 J/KG THIS AFTERNOON. 0-6KM BULK SHEAR
WILL BE AROUND 30-40 KNOTS THIS AFTERNOON. ALSO...BUFKIT FORECAST
SOUNDINGS SHOWING PRECIPITABLE WATER VALUES WILL RANGE FROM 1.5 TO
1.9 INCHES ACROSS THE REGION THIS AFTERNOON...SO LOCALLY HEAVY
RAINFALL WILL BE POSSIBLE WITH THESE THUNDERSTORMS. STRONG GUSTY
WINDS WILL ALSO BE THE MAIN THREAT WITH ANY THUNDERSTORMS THAT
DEVELOP. WET BULB ZERO LEVELS ARE ABOVE 11000 FEET...SO FEEL ANY
HAIL REACHING SEVERE CRITERIA LOOKS MARGINAL AT THIS TIME. HAVE
USED THE BTV 4KM MODEL FOR TIMING AS TO WHEN THUNDERSTORMS WILL
DEVELOP AND MOVE THROUGH THE REGION THIS AFTERNOON. SPC HAS THE
REGION IN A SLIGHT RISK FOR SEVERE THUNDERSTORMS TODAY.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH FRIDAY/...
AS OF 432 AM EDT WEDNESDAY...EXPECTING ANY THUNDERSTORM ACTIVITY
TO BE MAINLY OVER EASTERN AND SOUTHERN VERMONT EARLY THIS EVENING.
EXPECTING A LULL IN SHOWER ACTIVITY OVERNIGHT...BEFORE MORE SHOWER
ACTIVITY DEVELOPS TOWARD DAYBREAK ON THURSDAY AS A COLD FRONT
MOVES THROUGH THE REGION. EXPECTING TEMPERATURES TO BE MAINLY IN
THE 70S FOR HIGHS ON THURSDAY UNDER CLOUDY SKIES. HAVE GONE A BIT
ABOVE MOS GUIDANCE FOR MIN TEMPERATURES TONIGHT...AS AIR MASS WILL
STILL BE WARM AND FAIRLY HUMID. HAVE ALSO GONE WITH A SLIGHT
CHANCE FOR THUNDERSTORMS ON THURSDAY FROM THE CHAMPLAIN VALLEY
EASTWARD. A RIDGE OF HIGH PRESSURE WILL BUILD IN THE REGION
THURSDAY NIGHT AND FRIDAY...WITH FAIR AND DRY WEATHER EXPECTED.

&&

.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
AS OF 430 AM EDT WEDNESDAY...ANOTHER ACTIVE DAY IS EXPECTED ON
SATURDAY AFTN/EVENING ASSOCIATED WITH SFC COLD FRONT AND POTENTIAL
FOR SHOWERS AND THUNDERSTORMS. THE MAGNITUDE/INTENSITY OF STORMS
WILL DEPEND UPON FRONTAL PASSAGE TIME...WHICH MODELS STILL
DISAGREE ON. GFS IS SHOWING FROPA DURING PEAK HEATING SATURDAY
AFTN WITH SFC BASED CAPE VALUES BTWN 1000 AND 1500 J/KG...WHILE
ECMWF IS 6 TO 12 HOURS SLOWER AND HAS LESS INSTABILITY. WILL
CONTINUE TO MENTION CHC TO LOW LIKELY POPS FOR THIS TIME
PERIOD...WITH THE POTENTIAL FOR SOME STRONG TO SEVERE
THUNDERSTORMS. LATEST TRENDS OFF THE GFS CONT TO SHOW THE BEST 5H
VORT ASSOCIATED WITH DIGGING MID/UPPER LVL TROF...APPROACHING OUR
WESTERN CWA DURING MAX INSTABILITY...ALONG WITH A SHARP SFC COLD
FRNT. IF THIS TIMING WOULD VERIFY...A LINE OF STORMS WOULD BE
LIKELY...WITH WIND PROFILES SUGGESTING BOWING LINE SEGMENTS AS THE
PRIMARY CONVECTIVE MODE. WILL CONT TO MONITOR LATEST TIMING FOR
POTENTIAL CHANGES IN THE FCST...BUT SAT AFTN/EVENING LOOKS ACTIVE.
STILL SOME LINGERING SHOWERS ON SUNDAY MORNING...BEFORE SFC HIGH
PRES BUILDS INTO OUR CWA. THIS WILL RESULT IN SFC BOUNDARY
DROPPING SOUTH OF OUR FA...INTO THE MID ATLANTIC STATES ALONG WITH
BEST FORCING/MOISTURE. WILL KEEP SUNDAY AFTN THROUGH EARLY NEXT
WEEK DRY ATTM. PROGGED 85H TEMPS BTWN 14-16C SUPPORT HIGHS WELL
INTO THE 80S ON SATURDAY...BUT WILL DROP SHARPLY BY SUNDAY INTO
MONDAY...AS PROGGED 85H TEMPS FALL BACK INTO THE SINGLE DIGITS.
HAVE NOTED LATEST MEX HAS A 28F FOR SLK ON MONDAY MORNING...WHICH
LOOKS REASONABLE GIVEN CLR SKIES...LIGHT WINDS...AND PROGGED LLVL
THERMAL PROFILES. SOME FROST HIGHLIGHTS MAYBE NEEDED.
OTHERWISE...TEMPS WILL REBOUND TO NEAR NORMAL LEVELS BY MID WEEK
WITH HIGHS BACK INTO THE 70S TO NEAR 80F.

&&

.AVIATION /17Z WEDNESDAY THROUGH MONDAY/...
THROUGH 12Z THURSDAY...AVIATION CHALLENGE TODAY WILL BE TIMING OF
CONVECTION. SCATTERED STRONG TO SEVERE THUNDERSTORMS WILL IMPACT
OUR TAF SITES THIS AFTN. VFR CONDITIONS WILL PREVAIL THIS
MORNING...WITH A LIGHT SHOWER POSSIBLE AT SLK/MSS THRU 14Z. EXPECT
SHOWERS/STORMS TO INCREASE IN AREAL COVERAGE/INTENSITY AFTER 16Z
TODAY...WITH PERIODS OF IFR CIGS/VIS IN THE HEAVIER STORMS. VIS
WILL RANGE BTWN 1-3SM AND CIGS 1500 TO 2500 FEET AGL. IN
ADDITION...ANY STORMS WILL BE CAPABLE OF STRONG AND GUSTY OUTFLOW
WINDS...WHICH WILL CREATE AREAS OF LOW LEVEL TURBULENCE AND WIND
SHEAR. DANGEROUS CLOUD TO GROUND AND CLOUD TO CLOUD LIGHTNING WILL
ACCOMPANY THE STORMS THIS AFTN. EXPECT ACTIVITY TO SHIFT EAST OF
OUR TERMINALS BY 00Z THURSDAY...WITH GENERALLY IMPROVING
CONDITIONS EXPECTED. SOME PATCHY FOG/BR WILL BE POSSIBLE TOWARD
06Z AT SLK/MPV AND MAYBE MSS.

OUTLOOK 12Z THURSDAY THROUGH SUNDAY... ADDITIONAL STORMS WILL BE
POSSIBLE THURSDAY ACROSS OUR CENTRAL/SOUTHERN TAF SITES OF
MPV/RUT WITH A PERIOD OF MVFR/IFR CONDITIONS. SFC HIGH PRES WITH
VFR CONDITIONS DEVELOP ON FRIDAY...BEFORE ANOTHER FRONT WITH MORE
STORMS OCCUR ON SAT AFTN INTO SATURDAY EVENING. THESE STORMS WILL
CONTAIN LOCALIZED GUSTY WINDS...BRIEF HEAVY DOWN POURS...AND
FREQUENT LIGHTNING. LOOK FOR BREEZY SOUTH TO SOUTHWEST WINDS AT 15
TO 25 KNOTS TO DEVELOP AHEAD OF APPROACHING SFC BOUNDARY ON
SATURDAY. A WIND SHIFT TO THE NORTHWEST WILL OCCUR BEHIND THE
BOUNDARY ON SUNDAY.

&&

.MARINE...
AS OF 432 AM EDT WEDNESDAY...STRONG TO SEVERE THUNDERSTORMS WILL
DEVELOP ACROSS THE REGION THIS AFTERNOON. SOME THUNDERSTORMS MAY
PRODUCE LOCALLY HEAVY RAINFALL...STRONG GUSTY WINDS...SMALL HAIL
AND FREQUENT LIGHTNING. A LAKE THUNDERSTORM ADVISORY FOR LAKE
CHAMPLAIN MAY BE NEEDED THIS AFTERNOON. IF THREATENING WEATHER
APPROACHES...SEEK SAFE HARBOR IMMEDIATELY. WINDS AND WAVES WILL BE
LOCALLY HIGHER IN THE VICINITY OF ANY THUNDERSTORMS. THERE IS ALSO
A CHANCE FOR SOME RAIN SHOWERS THIS MORNING.

&&

.BTV WATCHES/WARNINGS/ADVISORIES...
VT...NONE.
NY...NONE.

&&

SYNOPSIS...WGH
NEAR TERM...WGH/RJS
SHORT TERM...WGH
LONG TERM...TABER
AVIATION...TABER
MARINE...WGH
Hazardous weather outlook, May 27, 4:00 AM EDT, 9 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BURLINGTON VT
400 AM EDT WED MAY 27 2015

NYZ026>031-034-035-087-VTZ001>012-016>019-280800-
NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON-
SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON-
WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE-
WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN-LAMOILLE-CALEDONIA-
WASHINGTON-WESTERN ADDISON-ORANGE-WESTERN RUTLAND-WINDSOR-
EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON-EASTERN RUTLAND-
400 AM EDT WED MAY 27 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK...CENTRAL
VERMONT...NORTHEAST VERMONT...NORTHWEST VERMONT AND SOUTHERN
VERMONT.

.DAY ONE...TODAY AND TONIGHT.

STRONG TO SEVERE THUNDERSTORMS ARE LIKELY THIS AFTERNOON ACROSS
VERMONT AND NORTHERN NEW YORK. SOME THUNDERSTORMS MAY PRODUCE
LOCALLY HEAVY RAINFALL...STRONG GUSTY WINDS AND SMALL HAIL...AS
WELL AS FREQUENT LIGHTNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

A STRONG COLD FRONT MOVING SOUTHEAST FROM CANADA ON SATURDAY WILL
BRING A CHANCE FOR STRONG THUNDERSTORMS TO VERMONT AND NORTHERN
NEW YORK SATURDAY AFTERNOON AND SATURDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON.

In the hours before

Special weather statement, May 27, 12:29 PM EDT, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
1229 PM EDT WED MAY 27 2015

NYZ028-030-031-035-VTZ001-271730-
WESTERN CLINTON-EASTERN CLINTON-EASTERN ESSEX-SOUTHERN FRANKLIN-GRAND
ISLE-
1229 PM EDT WED MAY 27 2015

...A STRONG THUNDERSTORM WILL AFFECT CLINTON ESSEX AND SOUTHERN
FRANKLIN COUNTIES IN NORTHERN NEW YORK...

AT 1228 PM EDT...A STRONG THUNDERSTORM WAS 7 MILES SOUTHWEST OF
CLAYBURG...MOVING NORTHEAST AT 35 MPH.

WINDS IN EXCESS OF 40 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS TO BE IMPACTED INCLUDE...
PLATTSBURGH INTERNATIONAL AIRPORT...PERU...BEEKMANTOWN...DANNEMORA...
JERICHO...CLAYBURG...PEASLEEVILLE...PORT KENT...SCHUYLER FALLS...
SARANAC...RUSSIA...KEESEVILLE...BLACK BROOK...AUSABLE CHASM...STAVE
ISLAND...CADYVILLE...SOUTH PLATTSBURGH...CARLETON PRIZE...VALCOUR
ISLAND AND CRAB ISLAND.

LAT...LON 4458 7330 4456 7336 4453 7333 4442 7402
      4442 7405 4456 7413 4485 7353
TIME...MOT...LOC 1628Z 241DEG 30KT 4452 7395

RDEAL

The office that day

Everything else NWS Burlington, VT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 27, 1:21 PM EDTSevere Thunderstorm WarningBTVChittenden, Franklin, Grand Isle, Lamoille, Orleans54 min
May 27, 1:53 PM EDTSevere Thunderstorm WarningBTVAddison56 min
May 27, 2:16 PM EDTSpecial Weather StatementBTVChittenden, Franklin44 min
May 27, 3:09 PM EDTSpecial Weather StatementBTVAddison, Rutland36 min
May 27, 3:37 PM EDTSpecial Weather StatementBTVOrange23 min
May 27, 3:58 PM EDTSpecial Weather StatementBTVOrange, Windsor62 min
May 27, 4:03 PM EDTSpecial Weather StatementBTVCaledonia, Essex57 min
May 27, 4:13 PM EDTSpecial Weather StatementBTVOrleans62 min
May 27, 4:16 PM EDTSpecial Weather StatementBTVOrange59 min
May 27, 4:40 PM EDTSevere Thunderstorm WarningBTVCaledonia, Essex, Orange, Windsor35 min

Nearby

Severe Thunderstorm Warnings in Vermont, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.